I've been on Methotrexate for about 2 months and I was wondering if anyone has had severe headaches while on it? It's a stabbing pain in my temples and at the top of my head as well as a lot of pressure on the sides. I also noticed I have felt really emotional and lose my cool much faster than I used too. it could be the stress of the disease and being newly diagnosed but I'm not sure. Anyone help?
Yep, headache is one of the side effects. I take methotrexate at night, but still wake with the headache sometimes. It used to be more frequent, but now that I have been on it of over two years it is only occasionally. I have also noticed that Tylenol or other pain relievers don't help much, but drinking plenty of water before and after taking it does. Of course that means more bathroom trips, but better that than a massive headache.
Try drinking more liquids the day you take your mtx and also plenty when you take it and see if it helps with the headache. Whether it helps or not plenty of liquid is good for you.
I am also much more emotional. I have even yelled at a couple of salesmen. Something I would never have done in the past. I constantly find myself apologizing to my hubby or kids because of my grumpiness. I swear that I am about 2 seconds away from crying most of the time.
Like you I don't know if this is because of the meds or the stress of trying to handle a "normal" life while struggling to get this disease under control but I hope the emotional roller coaster ends soon cause I'm getting sick of this ride and want to get off. :)
Just know, you are not alone.
My sister had horrible headaches from MTX.. It made me so sick I stopped taking it after a month.
Thank you all so much! Your input makes me feel much better. And thank you for the tip, Cissy, I will certainly try more liquids and your story made me feel much more comfortable.